Texas, 2014Drought in Texas, August 10 to 31, 2014
August 10 to 31, 2014 · NWS CRP · 5 events in 5 counties and zones
Above normal temperatures and below normal rainfall occurred over the Victoria Crossroads and portions of the Coastal Bend during the month of August. Drought conditions returned during the month for the Victoria Crossroads and coastal sections of the Coastal Bend.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Above normal temperatures and below normal rainfall occurred over the Victoria Crossroads and portions of the Coastal Bend during the month of August. Drought conditions returned during the month for the Victoria Crossroads and coastal sections of the Coastal Bend.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 9, 11:47 PM CST, 13 minutes earlier.
Area forecast discussion, Aug 9, 11:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1247 AM CDT SUN AUG 10 2014
.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.
&&
.AVIATION...MID AND HIGH LEVEL CLOUDS OVER THE COASTAL BEND AND
BRUSH COUNTRY WILL SLOWLY MOVE TO THE WEST AS THE UPPER LEVEL LOW
OVER COAHUILA MOVES NORTHWEST. THERE IS A CHANCE FOR PATCHY FOG
AND LOW CEILINGS/MVFR CONDS TO DEVELOP OVER THE INLAND COASTAL
PLAINS IN THE PERIOD AROUND DAYBREAK. OTHERWISE...VFR CONDITIONS
WILL EXIST THROUGH THE PERIOD WITH GUSTY SOUTHEAST WINDS WITH THE
SEA BREEZE THIS AFTERNOON AND EVENING. ISOLATED CONVECTION WILL BE
POSSIBLE ALONG THE SEA BREEZE BUT PROBABILITY TOO LOW TO MENTION
IN FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 97 76 99 76 / 10 10 10 10 10
VICTORIA 76 100 76 102 76 / 10 20 10 10 20
LAREDO 79 103 79 104 80 / 20 10 10 10 10
ALICE 75 101 75 101 76 / 10 10 10 10 10
ROCKPORT 80 92 79 93 79 / 10 10 10 10 20
COTULLA 76 103 78 103 77 / 10 10 10 10 10
KINGSVILLE 76 101 76 101 76 / 10 10 10 10 10
NAVY CORPUS 80 93 80 94 79 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TT/89...AVIATION
Hazardous weather outlook, Aug 9, 4:40 AM CST, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT SAT AUG 9 2014
TXZ229>234-239>247-101045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
540 AM CDT SAT AUG 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR
SOUTH TEXAS TODAY...AND FOR THE WESTERN BRUSH COUNTRY THIS EVENING.
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN THE VICTORIA CROSSROADS
TUESDAY AND WEDNESDAY.
AFTERNOON HEAT INDEX VALUES OF 105 TO 109 DEGREES WILL BE
POSSIBLE ACROSS MUCH OF SOUTH TEXAS DAILY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-101045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
540 AM CDT SAT AUG 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS
MORNING AND AGAIN LATE TONIGHT.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY MORNING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
TMT/PZ
Drought, Victoria
- When
- August 10, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought conditions developed over the county during the month.
Drought, Calhoun
- When
- August 10, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought conditions developed over northern portions of the county during the month.
Drought, Goliad
- When
- August 10, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought conditions developed over northern portions of the county during the month.
Drought, Nueces
- When
- August 10, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Nueces forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought conditions developed over eastern portions of the county during the month.
Drought, Kleberg
- When
- August 10, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Kleberg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought conditions developed over eastern portions of the county during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 10, 20142 deaths · 4 events
- Heavy Rain in Guam, August 10, 20141 death · 1 event
- Heat in Nevada, August 10, 20141 death · 1 event
- Flash Flood in New Mexico, August 10, 2014$250,000 · 1 event
- Flash Flooding and Flooding in Kentucky, August 10 to 11, 2014$85,000 · 11 events
- Damaging Winds in Texas, August 10, 2014$88,000 · 65 kt wind · 5 events
- Flash Flooding in Georgia, August 10, 2014$13,000 · 2 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2014$500 · 52 kt wind · 4 events
- Flash Flooding in Colorado, August 10, 20144 events
- Damaging Winds in Texas, August 10, 2014$6,000 · 67 kt wind · 4 events
- Flash Flooding in South Carolina, August 10, 2014$3,000 · 3 events
- Hail in California, August 10 to 11, 20141.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540846, 540847, 540848, 540849, 540850.